# SDR 98ZZZX2717

- Difficulty date: July 13, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N400AC
- Make and model: Beech B100
- Aircraft serial: BE12
- System (JASC): 8010 · Engine Cranking
- Part: Bracket
- Part number: 1009800231
- Condition: Failed
- Location: Lt Starter
- Part time: 9,896 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED LT ENG STARTER WOULD NOT CRANK ENG.  STARTER REPLACED.  NEW STARTER TESTED, AND WOULD NOT CRANK ENG.  VOLTAGE AT THE STARTER CHECKED AND FND TO BE 48 VOLTS INSTEAD OF THE NORMAL 24 VOLTS.  START CONTROL PANEL WAS INSPECTED AND FND TO HAVE ARCED RELAY CONTACTS.  START CONTROL PANEL REPLACED WITH NEW UNIT.  VOLTAGE AT STARTER CONFIRMED TO BE 24V, BUT ENG STILL WOULD NOT CRANK.  INSP OF GROUND WIRES REVEALED THE BRACKET THAT ATTACHES GROUND WIRES TO FIREWALL HAD BROKEN OFF FIREWALL.  BRACKET REMAINED IN CONTACT WITH FIREWALL TO ALLOW VOLTAGE CHECK TO SHOW 24V, BUT WITHOUT A SOLID CONNECTION, THE CURRENT REQUIRED BY THE STARTER COULD NOT FLOW THROUGH THE FAILED GROUNDING POINT.
